Hematology and oncology patients are being exposed in their treatment to an ever-increasing number of new antibiotics, chemotherapeutic drugs, and new forms of immunotherapy. Toxic or allergic reactions to these agents may produce significant skin lesions. In addition, life-threatening systemic infections in oncology patients may also have distinctly recognizable skin lesions. Oncologists should regularly examine their patient’s skin in order to recognize these important cutaneous clinical clues.
KeywordsHerpes Zoster Toxic Epidermal Necrolysis Erythema Multiforme Phototoxic Reaction Fungal Sepsis
Unable to display preview. Download preview PDF.
- 1.Bruinoma W: A Guide to Drug Eruptions. Amsterdam, The Netherlands, DeZwaluw, 1982.Google Scholar
- 6.Braverman IM: Skin Signs of Systemic Diseases. Philadelphia, WB Saunders, 1981.Google Scholar
- 8.Corey L, Spear PG: Infections with herpes simplex virus. N Engl J Med 314:686-691, 749 - 758, 1986.Google Scholar
- 9.Hamminga L, Johannes WM, van der Meer MD, et al: General aspects of antibiotic therapy in skin diseases. Semin Dermatol 1: 119 - 126, 1982.Google Scholar